Someone who is addicted to heroin will have a difficult time detoxing from this potent substance; however, successful detox is possible. The highs of heroin are very powerful, and so are the withdrawal symptoms. The treatment experts at Banyan Treatment Center highlight the signs and symptoms of heroin withdrawal. Successful recovery starts with medically monitored detox, and you can change your life for the better with professional help.
Because heroin is a drug that activates very quickly in the body, it will also dissolve from the bloodstream relatively fast. The withdrawal symptoms are extremely tough on the body, even though they don’t last as long as another drug detox would. Someone with a heroin addiction will start to see symptoms of withdrawal as soon as six to 12 hours after the last dose. Some of the short-term symptoms of heroin withdrawal include insomnia, restlessness, excessive sweating, and dehydration, to name a few. Because these symptoms are so severe, this process should be monitored in a medical setting for the safest detox possible. There are medications to help treat the symptoms of withdrawal that can be administered during this phase of recovery that will help ease the pain.
A heroin addiction can also produce long-term withdrawal symptoms that can vary depending on the person. Relapse is possible, as well as depression and anxiety; however, these symptoms can be managed through treatment. You will need to give your body time to adjust to a new life without heroin. After a detox is effectively executed, an individualized treatment plan must be created to guide the recovery journey.